[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.172.195.82. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1990

Quinine Hepatotoxicity: An Underrecognized or Rare Phenomenon?

Author Affiliations

From the Department of Medicine, Cleveland Metropolitan General Hospital at Case Western Reserve University, Cleveland, Ohio.

Arch Intern Med. 1990;150(5):1112-1113. doi:10.1001/archinte.1990.00390170136029
Abstract

• Quinine-induced hepatic injury has been reported very rarely. We report a case involving a patient with an apparent hypersensitivity to quinine, manifested by a clinical syndrome mimicking a viral illness and a mixed hepatocellular-cholestatic liver injury pattern. We briefly review the unusual literature on this topic, which features many cases of hypersensitivity to the optical isomer of quinine, quinidine; yet, to our knowledge, there has only been one prior report of quinine hepatotoxicity.

(Arch Intern Med. 1990;150:1112-1113)

×